Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 120, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2000, 10:21 PM MDT for Lea County, New Mexico. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 10:21 PM MDT (04:21 UTC)
- Expired
- Jun 19, 2000, 11:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:55 PM MDT | Hail 0.75 | Hobbs, NM | U.S. highway 285 flooded between Malaga and Loving. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
689 WUUS54 KMAF 200423 SVRMAF NMC025-200515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1021 PM MDT MON JUN 19 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LEA COUNTY IN NEW MEXICO * UNTIL 1115 PM MDT * AT 1017 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF BUCKEYE...MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... OIL CENTER...KNOWLES...BUCKEYE...HUMBLE CITY...MONUMENT...NADINE... HALFWAY...LOVINGTON AND HOBBS. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 70 MPH CAN BE EXPECTED IN THE WARNED AREA. LAT...LON 3255 10377 3244 10311 3301 10308 3302 10371
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:12 PM MDT, 9 minutes earlier.
Area forecast discussion, Jun 19, 10:12 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1112 PM CDT MON JUN 19 2000 TRAINING THUNDERSTORMS HAVE PRODUCED HEAVY RAIN AND FLOODING OVER PORTIONS OF EDDY...LEA...LOVING...AND PECOS COUNTIES THIS EVENING. THUNDERSTORMS CONTINUE TO REDEVELOP...AND HAVE ISSUED UPDATED ZONES TO REFLECT CURRENT PCPN TRENDS. IR IMAGERY INDICATES A DEVELOPING MCS OVER NORTHERN MEXICO. THIS WILL LIKELY TRACK OVER SOUTHWEST TEXAS LATER TONIGHT...SO WILL KEEP IN FLASH FLOOD WATCH OVERNIGHT FOR THESE AREAS. ADDITIONAL RAINS OVERNIGHT WILL LIKELY RESULT IN ADDITIONAL RISES ON THE RIO GRANDE. SOME RISE IS ALSO EXPECTED ON THE PECOS RIVER OVERNIGHT AND TUESDAY...ALTHOUGH RIVER FLOODING IS NOT ANTICIPATED. THANKS TO WGRFC FOR COORDINATION TONIGHT. .MAF... TX...FLASH FLOOD WATCH OVERNIGHT FOR BREWSTER...JEFF DAVIS... PECOS...PRESIDIO...AND TERRELL COUNTIES...TXZ074-075-079>082. NM...NONE. PV/03^
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:21 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 59 min |
| Jun 19, 10:00 PM MDT | Flash Flood Warning | MAF | Lea | 4 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.